# SDR 2022FA0000286

- Difficulty date: June 10, 2022
- Submitted: June 10, 2022
- Operation: General aviation
- Aircraft: N6006K
- Make and model: Hiller UH-12E
- Aircraft serial: HA3083
- Aircraft time: 11,247 hours, 58,467 cycles
- Engine: Allsn 250C20B
- Engine time: 11,866 hours
- System (JASC): 6200 · Main Rotor System
- Part: Hub
- Part number: 5143711
- Part serial: 20098
- Condition: Cracked
- Location: Main Rotor Syste
- Part time: 1,887 hours
- Component: M/R Head, Hiller
- Component part number: 5143919
- Stage of operation: AG
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

A CRACK WAS FOUND ON THE OUTSIDE OF M/R HUB ORIGINATING FROM INBOARD TT PIN HOLE. THE CRACK EXTENDS FROM THE INSIDE DIAMETER OF THE BORE TO THE OUTSIDE OF THE HUB. AFTER CLOSE EXAMINATION IT SEEMS THAT THERE ARE ROUGH MACHINING MARKS THAT CAUSED A STRESS CONCENTRATION AROUND THE CHAMFER OF THE BORE. THE CRACK EXTENDS IN 2 DIRECTIONS ORIGINATED FROM ONE OF MARKS. THERE ARE CURRENTLY NO REQUIRED INSPECTIONS OF THAT AREA OUTSIDE OF AN OVERHAUL. IT WOULD BE SUGGESTED THAT A ONE TIME INSPECTION COULD BE IMPLEMENTED FOR MACHINING MARKS OF THE SPECIFIC SERIAL NUMBER RANGE AND DRESS OUT ANY DAMAGE FOUND IN ORDER TO ELIMINATE THE STRESS CONCENTRATION THEN IMPLEMENT A PERIODIC INSPECTION OUTSIDE OF AN OVERHAUL  OF THE BORE. AS A REPAIR STATION, WE GROUNDED THE FLEET TO PERFORM AN INSPECTION OF ALL MR HEAD ASSYS. GOING FORWARD, WE ARE IMPLEMENTING INSPECTIONS AT EVERY ANNUAL WHERE WE WILL REMOVE THE INBOARD TT PIN TO NDI THE BORE VIA FLUORESCENT PENETRANT. ALSO AT EVERY 100HR INSPECTION WE WILL BE REMOVING THE WASHER ATTATCHED TO THE END OF THE TT PIN TO FACILITATE A FLUORESCENT PENETRANT INSPECTION OF THE COUNTERBORE AROUND THE INBOARD TT PIN BORE.
